Idaho, 2007

Winter Storm in Idaho, March 27 to 28, 2007

March 27 to 28, 2007 · NWS BOI · 2 events in 2 counties and zones

A powerful spring storm moved through the Northern Great Basin spreading wet snow and gusty winds across Southern Idaho.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

A powerful spring storm moved through the Northern Great Basin spreading wet snow and gusty winds across Southern Idaho.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Mar 27, 8:33 AM MST, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 27, 8:33 AM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
933 AM MDT TUE MAR 27 2007

.DISCUSSION...WHILE LIGHT PRECIPITATION AND COOLING HAVE ALREADY
OCCURRED ACROSS THE AREA WITH THE UPPER LOW MOVING INLAND...
FURTHER DEVELOPMENT AND RESULTANT WEATHER IS YET TO COME.
SATELLITE IMAGERY CONFIRM THE TREND INDICATED IN THE MODELS TO
DEVELOP A CIRCULATION IN NORTHERN NV TODAY WHICH WILL SET UP
DEFORMATION/RETURN FLOW ACROSS SOUTHERN ID. THE MAIN FOCUS WILL BE
THE EXTREME EAST PART OF THE SOUTHWEST HIGHLANDS...THE MAGIC
VALLEY AND SOUTHERN TWIN FALLS COUNTY. THE MODELS HAVE BEEN
TRENDING TOWARD A SLOWER EASTWARD PROGRESSION OF THE LOW WHICH I
BELIEVE IS THE RIGHT WAY TO GO. THAT SAME FOCUS AREA NOTED ABOVE
WILL LIKELY HANG ON TO PRECIPITATION INTO WEDNESDAY AFTERNOON. IN
THE MEAN TIME THE WARNING HIGHLIGHTS LOOK GOOD WITH THE NW WIND
PICKING UP TODAY AND GREATEST SNOW AMOUNTS IN THE SE CORNER OF THE
AREA.

&&

.AVIATION...TODAY SOUTHEAST OREGON WILL BE VFR WITH WIDELY
SCATTERED SNOW SHOWERS ALONG THE NEVADA BORDER. SOUTHWEST IDAHO
TODAY WILL SEE WIDESPREAD MVFR AND LOCAL IFR CONDITIONS IN SNOW
SHOWERS. SNOW SHOWERS OVER SOUTHWEST IDAHO WILL SLOWLY DECREASE
FROM THE WEST TODAY. SURFACE WINDS TODAY WILL BE MODERATE FROM THE
WEST WITH MODERATE TO STRONG WINDS IN THE SNAKE RIVER PLANE FROM
KMUO EAST TO KJER AND KTWF. CONDITIONS WILL SLOWLY IMPROVE TONIGHT
BUT WINDS WILL REMAIN MODERATE FROM THE WEST.

&&

.PREV DISCUSSION...
SHORT TERM...COMPLEX STORM SYSTEM STILL DEVELOPING OVER THE
FORECAST AREA. FIRST PHASE OF THE STORM HAS ENDED WITH WARMER AND
CONVECTIVELY UNSTABLE PORTION NOW WELL EAST OF THE REGION.
CURRENTLY...SURFACE LOW CONTINUES TO DEEPEN OVER SOUTHEAST IDAHO
WITH TRAILING COLD FRONT EAST OF THE MAGIC VALLEY EXTENDING SOUTH
INTO EASTERN NEVADA. TO THE REAR OF THIS BAROCLINIC ZONE LIES A
CONVEYOR OF MOISTURE WHICH IS EXPECTED TO BE THE MAIN SOURCE OF QPF
FOR THE EVENT AND THE ONGOING HEADLINES. MUCH COLDER AIR ALSO
ARRIVING IN THIS REGION WITH SNOW NOW BEING REPORTED AT SEVERAL
STATIONS TO THE WEST OF THE FRONT. IN ADDITION TO THIS FEATURE...THE
UPPER COLD CLOSED LOW IS SPINNING OVER WESTERN OREGON AND MODELS
SUGGEST THIS UPPER FEATURE WILL CONTINUE TO DRIFT EAST ACROSS OREGON
TODAY PRODUCING WRAP AROUND BANDS OF MOISTURE AND INSTABILITY SNOW
SHOWERS IN THE COLD UNSTABLE AIR MASS. THIS PART OF THE STORM TO
IMPACT OUR MOUNTAIN ZONES LATE TODAY AND TONIGHT. CURRENT WINTER
STORM HEADLINES APPEAR ON TRACK WITH STEADY SNOW FORECAST OVER THE
SOUTHERN HIGHLANDS ADJACENT TO THE NEVADA BORDER. MAGIC VALLEY EVENT
MAY BE ON THE LOW SIDE BUT ACCUMULATING SNOW EXPECTED THERE IN THE
RANGE OF 2 TO 4 INCHES...COMBINED WITH DEVELOPING STRONG WEST WINDS
AND COLD AIR SHOULD VERIFY THE WARNING. AREAS TO THE SOUTH OF TWIN
FALLS AT HIGHER ELEVATIONS EXPECTED TO DO MUCH BETTER WITH SEVERAL
INCHES OF SNOW AND POOR VISIBILITY DUE TO CONSIDERABLE BLOWING AND
DRIFTING. VERY SLOW IMPROVEMENT EXPECTED UNTIL WEDNESDAY IN THE
WARNING AREAS AS UPPER LOW WOBBLES EASTWARD AND DRAGS SIGNIFICANT
MOISTURE...COLD AIR AND STRONG WINDS ACROSS THE SNAKE RIVER
PLAIN...EASTERN NEVADA AND NORTHERN UTAH. CLEARING AND DRYING
INDICATED BY ALL OPERATIONAL MODELS FOR THE OREGON ZONES WEDNESDAY
AND THE IDAHO ZONES BY WEDNESDAY AFTERNOON. TEMPERATURES TODAY
SHARPLY COLDER THAN YESTERDAY BY 15 TO 20 DEGREES BUT A SLOW REBOUND
EXPECTED WEDNESDAY BUT STILL REMAINING A BIT BELOW NORMAL UNTIL THE
STORM EXITS THE REGION LATER THIS WEEK AND A NEW RIDGE BUILDS
IN.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...ONLY MINOR POPS
ADJUSTMENTS WERE MADE BUT OTHERWISE NO CHANGES WERE NEEDED. MODELS
ARE IN GOOD OVERALL AGREEMENT AND HAVE BEEN CONSISTENT RUN TO RUN.
WEDNESDAY NIGHT AND THURSDAY WILL BE DRY UNDER SUBSIDENCE FOLLOWING
THE EXITING UPPER LEVEL TROUGH. FRIDAY TRANSITIONS INTO A MORE ZONAL
FLOW WHICH LASTS THROUGH MONDAY. THIS BRINGS SLIGHT CHANCE/CHANCE
POPS TO OUR NORTHERN ZONES EACH DAY. TEMPERATURES START OUT AROUND 5
DEGREES BELOW NORMAL ON THURSDAY THEN RECOVER TO NEAR NORMAL FOR
FRIDAY THROUGH MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY FOR IDZ013-IDZ015-
     IDZ016-IDZ028-IDZ029-IDZ030.
     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ014.
     SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM MDT WEDNESDAY FOR
     IDZ011.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...JJ
AVIATION.....JA
PREV SHORT TERM...GS
PREV LONG TERM....JT
Hazardous weather outlook, Mar 27, 5:11 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
611 AM MDT TUE MAR 27 2007

IDZ012-ORZ061>064-281215-
LOWER TREASURE VALLEY ID-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
611 AM MDT TUE MAR 27 2007 /511 AM PDT TUE MAR 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ013-015-016-028>030-281215-
BOISE MOUNTAINS-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
611 AM MDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY.

A MIX OF RAIN AND SNOW IS EXPECTED TO CHANGE TO ALL SNOW BY MID
MORNING AND CONTINUE THROUGH TUESDAY NIGHT. IN ADDITION...WESTERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP
TODAY POTENTIALLY CAUSING BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES. ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY AT
ELEVATIONS BETWEEN 4000 AND 5000 FEET WITH 6 TO 12 INCHES ABOVE
5000 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW COMBINED
WITH STRONG WINDS ARE EXPECTED. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDING
OPERATING PROCEDURES.

IDZ014-281215-
UPPER TREASURE VALLEY-
611 AM MDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING.

WINDS WILL INCREASE RAPIDLY TODAY TO ADVISORY CRITERIA. WESTERLY
WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS UP TO 45 MPH
ESPECIALLY IN AREAS FROM MOUNTAIN HOME EASTWARD.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDING
OPERATING PROCEDURES.

IDZ011-281215-
WEST CENTRAL MOUNTAINS-
611 AM MDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY.

SNOW IS EXPECTED TO BECOME HEAVIER TODAY AND COMBINE WITH STRONG
WEST WINDS BEHIND THE DEPARTING STORM SYSTEM AND COLD FRONT. WINDY
CONDITIONS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON CAUSING
BLOWING AND DRIFTING SNOW. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE
LIKELY THROUGH EARLY WEDNESDAY MORNING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDING
OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Southern Twin Falls County

When
March 27, 12:00 PM MST to March 28, 12:00 AM MST
Where
Southern Twin Falls County forecast zone
Reported by
Trained Spotter
Coordinates
42.356, -114.667 (the zone’s center; the record gives no point)

Fourteen to Fifteen inches of wet snow fell near Rogerson and gusts up to 49 MPH in the Southern Twin Falls Zone.

Winter Storm, Owyhee Mountains

When
March 28, 1:00 AM MST to 12:00 PM MST
Where
Owyhee Mountains forecast zone
Reported by
Mesonet
Coordinates
42.582, -116.170 (the zone’s center; the record gives no point)

Seven inches of snow fell at South Mountain RAWS by 4 AM March 28, 2007. The significant snow accumulations were generally above 5800 feet in the zone.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23132, 23134.